Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 17, 2022, 2:39 AM EST for 6 counties in West Virginia; Fayette County, Greene County, Westmoreland County, Pennsylvania; Monroe County, Ohio. It took effect at Feb 17, 2022, 5:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2022, 2:39 AM EST (07:39 UTC)
- In effect from
- Feb 17, 2022, 5:00 PM EST
- Expired
- Feb 18, 2022, 4:04 AM EST
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
Counties Monroe County, OH, Fayette County, PA, Greene County, PA, Westmoreland County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WWUS71 KPBZ 170739 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 239 AM EST Thu Feb 17 2022 PAZ073>076-WVZ021-509>514-171545- /O.NEW.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/ Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Thomas, New Kensington, Greensburg, Ligonier, Hendricks, Hazelton, Fairmont, Terra Alta, Champion, Coopers Rock, Murrysville, Uniontown, Morgantown, Kingwood, Parsons, Latrobe, Monessen, Canaan Valley, Davis, Lower Burrell, Saint George, Donegal, Rowlesburg, Bruceton Mills, and Ohiopyle 239 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern West Virginia. * WHEN...From 5 PM this afternoon to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hefferan
4 follow-up statements
312 WWUS71 KPBZ 171140 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 640 AM EST Thu Feb 17 2022 OHZ069-PAZ023-031-WVZ004-012-171945- /O.EXA.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/ Monroe-Indiana-Greene-Marshall-Wetzel- Including the cities of Woodsfield, Indiana, Waynesburg, Moundsville, and New Martinsville 640 AM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Indiana and Greene Counties. In Ohio, Monroe County. In West Virginia, Marshall and Wetzel Counties. * WHEN...From 5 PM this afternoon to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ073>076-WVZ021-509>514-171945- /O.CON.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/ Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 640 AM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern West Virginia. * WHEN...From 5 PM this afternoon to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
069 WWUS71 KPBZ 171752 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1252 PM EST Thu Feb 17 2022 OHZ069-PAZ023-031-073>076-WVZ004-012-021-509>514-180300- /O.CON.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/ Monroe-Indiana-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Woodsfield, Indiana, Waynesburg, Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1252 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST FRIDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...In Pennsylvania, Indiana and Greene Counties. In Ohio, Monroe County. In West Virginia, Marshall and Wetzel Counties. * WHEN...From 5 PM this afternoon to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
845 WWUS71 KPBZ 180057 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 757 PM EST Thu Feb 17 2022 OHZ069-PAZ023-031-WVZ004-012-180900- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-220218T1000Z/ Monroe-Indiana-Greene-Marshall-Wetzel- Including the cities of Woodsfield, Indiana, New Martinsville, Waynesburg, and Moundsville 757 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...West winds 15 to 20 mph with gusts up to 50 mph. * WHERE...In Pennsylvania, Greene and Indiana Counties. In Ohio, Monroe County. In West Virginia, Wetzel and Marshall Counties. * WHEN...Until 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PAZ073>076-WVZ021-509>514-180900- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-220218T1000Z/ Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette-Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston- Western Tucker-Eastern Tucker- Including the cities of Thomas, New Kensington, Greensburg, Ligonier, Hendricks, Hazelton, Fairmont, Terra Alta, Champion, Coopers Rock, Murrysville, Uniontown, Morgantown, Kingwood, Parsons, Latrobe, Monessen, Canaan Valley, Davis, Lower Burrell, Saint George, Donegal, Rowlesburg, Bruceton Mills, and Ohiopyle 757 PM EST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Portions of southwest and western Pennsylvania. Portions of northern West Virginia. * WHEN...Until 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
658 WWUS71 KPBZ 180904 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 404 AM EST Fri Feb 18 2022 OHZ069-PAZ023-031-073>076-WVZ004-012-021-509>514-181015- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-220218T1000Z/ Monroe-Indiana-Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher Elevations of Fayette-Marshall-Wetzel- Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Thomas, New Kensington, New Martinsville, Greensburg, Ligonier, Hazelton, Hendricks, Indiana, Rowlesburg, Terra Alta, Champion, Coopers Rock, Murrysville, Uniontown, Moundsville, Morgantown, Kingwood, Parsons, Woodsfield, Latrobe, Monessen, Canaan Valley, Davis, Lower Burrell, Saint George, Donegal, Waynesburg, Fairmont, Bruceton Mills, and Ohiopyle 404 AM EST Fri Feb 18 2022 ...WIND ADVISORY IS CANCELLED... Strong wind gusts have subsided, therefore the advisory has been cancelled. $$ Brown
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:32 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 16, 11:32 PM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1132 PM EST Wed Feb 16 2022
.SYNOPSIS...
A dynamic system will bring rain and eventually some snow, Thursday
and Thursday night.
&&
.NEAR TERM /THROUGH THURSDAY/...
Late Evening Update:
Increased overnight temperatures a few degrees, ongoing warm
advection and clouds will reduce the chances of radiational cooling.
Also reduced overnight wind gusts slightly due to a building
inversion just above the surface. Increased POPs near I-80 to 25-30
percent for a few hours, the combination of advancing mid-level
moisture and jet ascension has produced a few quick moving showers.
Previous Discussion:
A developing jet stream coincident with frontogenesis will
result in widespread rain beginning on Thursday. The front is
forecast to stall and pivot mainly over the Indiana/Ohio area, but
once it does move easterly it should result in progressive nature of
soaking rainfall. Isolated instances, particularly in eastern Ohio,
of flooding in typical spots is not out of the question, and has been
addressed with an Areal Flood Watch.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
Rainfall is expected to transition to light snow on Friday morning
in the wake of a cold front, coincident with gusty winds in the
ridges due to isallobaric acceleration. Headlines for a Wind Advisory
may be necessary in the next 24 hours.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A quick moving shortwave may return the chances of snow showers to
the region Saturday. However, the confidence is still low on the
overall track of this system and influence of building high pressure
to the west.
Long range model ensembles indicate the pattern will relax and
benign weather with above the climatological norm temperature is
expected through the period.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
LLWS concerns will continue through much of the forecast period. VFR
cig deterioration to MVFR is expected as a cold front approaches,
with rain increasing in coverage after 17Z Thursday.
.Outlook...
Widespread restrictions continue into Friday, along with gusty
surface winds.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch from 10 AM EST Thursday through Friday morning for
PAZ007>009-013>016-020.
OH...Flood Watch from 10 AM EST Thursday through Friday morning for
OHZ039>041-048>050-057-058-068.
WV...Flood Watch from 10 AM EST Thursday through Friday morning for
WVZ001.
&&Hazardous weather outlook, Feb 16, 11:15 AM EST, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1115 AM EST Wed Feb 16 2022 OHZ039>041-048>050-057-058-068-PAZ007>009-013>016-020-WVZ001-171615- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Noble-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Hancock- 1115 AM EST Wed Feb 16 2022 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ059-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021-509>514- 171615- Belmont-Monroe-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1115 AM EST Wed Feb 16 2022 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds are forecast to gust up to 35 and 40 kts on Thursday night and Friday morning, an advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:12 PM EST | River Flood Watch | PBZ | Allegheny | 3 days |
| Feb 17, 10:34 AM EST | River Flood Watch | PBZ | Armstrong | 44 hr |
| Feb 17, 10:34 AM EST | River Flood Watch | PBZ | Armstrong | 52 hr |
| Feb 17, 10:34 AM EST | River Flood Watch | PBZ | Allegheny, Westmoreland | 58 hr |
| Feb 17, 10:58 AM EST | River Flood Warning | PBZ | Armstrong, Clarion | 45 hr |
| Feb 17, 10:58 AM EST | River Flood Warning | PBZ | Clarion, Forest, Jefferson | 41 hr |
| Feb 17, 10:58 AM EST | River Flood Warning | PBZ | Armstrong, Clarion | 46 hr |
| Feb 17, 11:30 AM EST | River Flood Advisory | PBZ | Allegheny | 65 hr |
| Feb 17, 11:13 AM EST | River Flood Warning | PBZ | Guernsey | 18 hr |
| Feb 17, 11:13 AM EST | River Flood Warning | PBZ | Tuscarawas | 5 days |
| Feb 17, 11:13 AM EST | River Flood Warning | PBZ | Coshocton | 19 days |
| Feb 17, 6:42 PM EST | Areal Flood Warning | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 4 more | 16 hr |
Nearby
Wind Advisories in West Virginia, 2022Wind Advisories in Pennsylvania, 2022Wind Advisories in Ohio, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.